Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 25, 2006, 7:02 AM EDT for Johnson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 7:02 AM EDT (11:02 UTC)
- Expired
- Jun 25, 2006, 10:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Johnson County, KY
The radar
The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 251106
FFWJKL
KYC115-251400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
702 AM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN NORTHEAST KENTUCKY
* UNTIL 1000 AM EDT
* AT 659 AM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
STATE HIGHWAYS AND CITY STREETS OCCURING IN THE CITY OF PAINTSVILLE.
AT LEAST ONE FOOT OF WATER WAS OVER HIGHWAY 581 JUST OUTSIDE OF
THE CITY LIMITS. SPOTTERS REPORTED THAT AROUND THREE INCHES OF
RAIN HAS FALLEN IN THE LAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAINTSVILLE...WEST VAN LEAR...THELMA...THEALKA...PERSTON
ESTATES...WOODLAND ESTATES...HAGERHILL AND BLAIR.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE QUARTER OF AN INCH ARE
POSSIBLE IN THE WARNED AREA BY 8 AM. ADDITIONAL SHOWERS AND
THUNDERSTORMS LATER TODAY COULD AGAIN PRODUCE LOCALLY HEAVY RAIN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL IS CAUSING FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT CROSS FLOODED ROADWAYS
IN AN AUTOMOBILE.
LAT...LON 3777 8289 3774 8265 3788 8263 3792 8275
3787 8290
$$
PELTON2 follow-up statements
000
WGUS73 KJKL 251233
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
833 AM EDT SUN JUN 25 2006
KYC115-251400-
JOHNSON KY-
833 AM EDT SUN JUN 25 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
EASTERN JOHNSON COUNTY...
AT 830 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS IN JOHNSON COUNTY
REPORTED THAT MUCH OF THE FLOODING HAD RECEDED BUT HIGH WATER
REMAINED ON HIGHWAY 581 NEAR PAINTSVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3777 8289 3774 8265 3788 8263 3792 8275
3787 8290
$$
TPJ000
WGUS73 KJKL 251410
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1009 AM EDT SUN JUN 25 2006
KYC115-251419-
JOHNSON KY-
1009 AM EDT SUN JUN 25 2006
...THE FLASH FLOOD WARNING FOR EASTERN JOHNSON COUNTY EXPIRED AT 1000
AM EDT...
ADDITIONAL LOCALLY HEAVY RAIN WILL REDEVELOP THROUGH EARLY
AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST
INFORMATION ON FLOODING POTENTIAL.
LAT...LON 3777 8289 3774 8265 3788 8263 3792 8275
3787 8290
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:58 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 4:58 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 458 AM EDT SUN JUN 25 2006 .DISCUSSION... O4Z SURFACE ANALYSIS SHOWED A STATIONARY FRONT ACROSS THE SOUTHEAST PORTION OF THE JKL CWA. THIS WILL BE THE FOCUS FOR MORE SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION OVER THE NEXT COUPLE OF DAYS. GFS SEEMS TO HAVE A BETTER HANDLE ON THE METEOROLOGICAL SITUATION. NAM SEEMS TOO STRONG WITH AN UPPER LOW MOVING SOUTHEAST FROM THE NORTHERN PLAINS. NAM BRINGS THE LOW ALL THE WAY SOUTH TO ARKANSAS AND WRN TENNESSEE BY TUESDAY MORNING. THE GFS STILL APPEARS TO HAVE A BETTER HANDLE ON THIS FEATURE. IT DEPICTS A MORE OPEN AND PROGRESSIVE TROUGH. THIS ALSO AFFECTS THE SURFACE FEATURES BY KEEPING MOISTURE AND PRECIP A LITTLE FURTHER EAST...AND ALSO PRODUCES A WEAKER SURFACE LOW MOVING OVER THE GREAT LAKES BY WEDNESDAY. MOISTURE WILL STREAM NORTHEAST FROM THE GULF OF MEXICO...AND BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH EARLY TUESDAY. SOME OF THE RAIN WILL BE LOCALLY HEAVY WITH HIGH PRECIPITABLE WATERS THROUGH MONDAY. WILL HIGHLIGHT THE HEAVY RAIN THREAT IN THE HAZARDOUS WEATHER OUTLOOK...AND ALSO MENTIONED HEAVY RAIN THE THE ZONE FORECAST. AT THIS TIME IT APPEARS THE HIGHEST QPF SHOULD REMAIN JUST TO THE EAST OF OUR CWA...BUT THERE WILL STILL BE A THREAT FOR SOME ISOLATED FLOODING WITH THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE AND THE SLOW MOVEMENT OF THE PRECIP. LATER SHIFTS WILL CONTINUE TO MONITOR THE SITUATION FOR ANY CHANGES...OR THE NEED FOR ANY FLASH FLOOD WATCHES. SURFACE WAVES WILL DEVELOP ALONG THE STATIONARY FRONT. ONE OF THESE WAVES WILL MOVE NORTH OUT OF THE GULF OF MEXICO ON MONDAY AS AN UPPER TROUGH MOVES INTO THE MIDWEST. THE SURFACE LOW WILL MOVE NORTHEAST TO THE EASTERN GREAT LAKES BY TUESDAY. THIS SHOULD BRING AN END TO MOST OF THE PRECIP BY TUESDAY AFTERNOON. KEPT JUST A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM FOR TUESDAY NIGHT AS A LITTLE MOISTURE AND PVA MOVE THROUGH THE AREA. MADE NO CHANGES TO THE FORECAST FROM WEDNESDAY ON. UPDATED PRODUCTS ALREADY SENT. && .PREV DISCUSSION... 930 PM EDT SAT JUN 24 2006 STATIONARY FRONTAL BOUNDARY LAYING CLOSE TO SOUTHEAST KENTUCKY HAS BEEN THE FOCUS OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. SOME OF THE MORE INTENSE ONES HAVE PRODUCED UP TO TWO INCHES OF RAIN IN ISOLATED LOCATIONS. THE LOSS OF DAYTIME HEATING HAS LEFT ONLY WIDELY SCATTERED SHOWERS BEHIND AT THIS TIME...HOWEVER MODELS CONTINUE TO ADVERTISE A RESURGENCE AFTER 6Z AS TROUGH AMPLIFICATION TAKES PLACE UPSTREAM. CURRENT FORECAST HAS ALL OF THIS WELL IN HAND. WILL ONLY TWEAK A FEW POPS AND REMOVE EVENING REFERENCES. UPDATE OUT SHORTLY. 320 PM EDT SAT JUN 24 2006 ACTIVE PERIOD UPCOMING FOR THE WHOLE EASTERN SEABOARD AND APPALACHIANS AS STALLED FRONTAL BOUNDARY AND A TROPICAL SYSTEM INTERACT WITH A POTENT TROUGH DEVELOPING OVER THE OHIO VALLEY THROUGH EARLY IN THE UPCOMING WEEK. SHORT RANGE MODELS ARE SIMILAR IN THEIR HANDLING THE DETAILS UNTIL MONDAY WHEN THE NAM-WRF REALLY CUTS OFF THE UPPER LOW AND DIVES IT MUCH FARTHER TO THE SOUTH OVER THE WESTERN TENNESSEE VALLEY. THIS RESULTS IN THE HEAVIER RAIN BAND BEING DRAWN MUCH FURTHER TO THE WEST THAN ANY OTHER MODEL. BELIEVE THIS IS OVERDONE AND WILL BASE THE FORECAST ON THE 27/12Z GFS THIS GO AROUND WHICH IS IN GOOD AGREEMENT WITH THE SREF AND OTHER AVAILABLE GUIDANCE. ALL GUIDANCE IS A LITTLE FURTHER WEST WITH THE LOCATION OF THE FRONT AND THE HEAVY RAIN BANDS...WHICH MAKES SENSE WITH THE LOCATION AND STRENGTH OF THE UPPER LEVEL TROUGH...AND THE CHANGES MADE BY MID SHIFT WERE MAINLY JUST TWEAKED WITH LATEST GUIDANCE NUMBERS IN HAND. STALLED FRONT NOW OVER EXTREME SOUTHEAST KENTUCKY ALONG THE VIRGINIA BORDER WILL REMAIN STALLED THROUGH MONDAY NIGHT. MOISTURE TRANSPORT VECTORS BRING IN COPIOUS AMOUNTS OF ATLANTIC MOISTURE OVER THE FRONT...ESPECIALLY SUNDAY NIGHT AND MONDAY. EXCESSIVE RAINFALL APPEARS LIKELY FOR SOME AREAS BUT PINPOINTING WHO AND WHERE IS STILL PROBLEMATIC. HPC QPF GUIDANCE OF ABOUT 3 INCHES FOR THE EVENT ALONG MY VIRGINIA BORDER IS ENTIRELY POSSIBLE DEPENDING ON WHERE THE TROPICAL SYSTEM ENDS UP TRACKING. WHATEVER THE CASE...HIGH LIKELY RAIN CHANCES WERE PAINTED THROUGH MONDAY EVENING FOR AREAS CLOSE TO THE VIRGINIA BORDER TAPERING OFF TO CHANCES THE FURTHER WEST YOU GO. WILL DEFER THE ISSUANCE OF ANY FLOOD WATCHES...IF NEEDED...FOR LATER SHIFTS. HOWEVER...SLOW STORM MOVEMENT AND PRECIPITABLE WATER VALUES APPROACHING 2 INCHES BY SUNDAY MEAN LOCALIZED FLASH FLOODING IS DISTINCTLY POSSIBLE FROM ANY THUNDERSTORMS THAT DEVELOP. FROM TUESDAY THROUGH SATURDAY...MEAN TROUGH APPEARS LOCKED IN OVER THE UPPER MIDWEST. WEATHER DOES APPEAR TO QUIET DOWN SOME WITH SHORTWAVE PIVOTING THROUGH THE AREA ON TUESDAY SWEEPING THE TROPICAL MOISTURE UP THE EASTERN SEABOARD. WEDNESDAY LOOKS DRY WITH SURFACE RIDGING BUILDING IN BUT GUIDANCE IS TIMING LATE WEEK FRONT IN QUICKER TODAY THAN YESTERDAY AND IT APPEARS TO REMAIN IN THE VICINITY THROUGH THE END OF THE WEEK SO SLIGHT CHANCE POPS WILL BE INCLUDED THURSDAY THROUGH SATURDAY. MODIFIED GUIDANCE TEMPS BASED ON EXPECTED CLOUD COVER THROUGH MONDAY WITH SLIGHTLY WARMER OVERNIGHT LOWS AND SLIGHTLY COOLER DAYTIME HIGHS. STILL A FAIR AMOUNT OF UNCERTAINTY IN THE EXTENDED AND THE 24/00Z MEX NUMBERS APPEARED REASONABLE SO STAYED CLOSE THERE. 1117 AM EDT SAT JUN 24 2006 A SFC FRONTAL BOUNDARY IS DRAPED ACROSS EXTREME SOUTHEASTERN KY THIS MORNING. SHOWER ACTIVITY HAS BEEN ON THE DECLINE THROUGH THE MORNING. HOWEVER...THIS WILL BE SHORT LIVED AS DAYTIME HEATING WILL KICK IN...BECOMING THE MAIN CATALYST FOR REDEVELOPMENT THROUGH THE AFTERNOON. SOME WEAK UPPER LEVEL SHORT WAVE ENERGY MOVING IN FROM THE MID MISSISSIPPI VALLEY WILL ALSO HELP. FCST CHALLENGE IS DECIDING WHERE THE BEST CHANCE FOR PRECIP WILL BE. WITH THE EXCEPTION OF AREAS NEAR AND ALONG THE FRONTAL BOUNDARY... EXPECT ACTIVITY SHOULD BE SCATTERED BUT WITH DECENT COVERAGE. THE CURRENT FCST PKG WAS IN GOOD SHAPE AND HAD THIS HANDLED WELL. THIS MORNINGS UPDATE WILL BE MAINLY TO REMOVE MORNING WORDING. HOWEVER... HAD TO MAKE SOME SLIGHT ADJUSTMENTS TO THE ISC SKY GRIDS DUE TO SOME TEMPORARY CLEARING IN THE SOUTHEAST. WITH EXTRA SUNSHINE...ADJUSTED WORDING IN THE ZONES FOR SLIGHTLY HIGHER MAX TEMPS THERE AS WELL. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && WJM
Hazardous weather outlook, Jun 25, 5:44 AM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 544 AM EDT SUN JUN 25 2006 KYZ044-050-051-261200- FLEMING-MONTGOMERY-BATH- 544 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ052-058>060-068-069-079-080-083-084-104-106-108-111-261200- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE- 544 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY THROUGH SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HEAVY RAINFALL OR FLOODING. KYZ085>088-107-109-110-112>120-261200- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 544 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. LOCALIZED TORRENTIAL RAINFALL IS EXPECTED TO OCCUR AT TIMES. THE RAIN MAY BE HEAVY ENOUGH TO CAUSE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALIZED TORRENTIAL RAINFALL IS POSSIBLE ON MONDAY. THE RAIN MAY BE HEAVY ENOUGH TO CAUSE ISOLATED FLASH FLOODING. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT...AND AGAIN THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HEAVY RAINFALL OR FLOODING. WJM/CORRECTED TYPO
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:55 PM EDT | Flash Flood Watch | JKL | Bell, Breathitt, Clay, Elliott, Floyd, Harlan and 20 more | 33 hr |
| Jun 25, 1:50 PM EDT | Flash Flood Warning | JKL | Bell, Whitley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.